Mayo Clinic Connect
Just wondering if anyone else takes anything else for pain along with the prednisone. My husband takes Aleve everyday as well as his prednisone.
Liked by John, Volunteer Mentor
Hi @charlena, I used to take aleve and tylenol, etc. but then I started reading about some bad side effects. I know most of the time it means if you use them on a regular basis. You can do a lot of different searches and find information. I would use https://scholar.google.com/ to find research type info. Drugs.com is a good start. Just looking at the side effects is enough for me to just say no. I don’t have any medical background or training and I have taken them before but have tried to avoid them whenever possible. If your husband is taking the prednisone and it’s not doing it’s job, I would have him talk to his doctor.
I’m still tapering off of prednisone and I’m at 3-1/2 mg but I only reduce the dosage if the pain is bearable, kind of in the 1 or 2 range of pain level.
Jump to this post
Thanks, John, for the reply. My husband has been on Aleve for a very long time… Started taking for aches/pains from arthritis. I don’t know if prednisone should address the aches/pains of arthritis or not. I just know that without the Aleve, he is in pain and miserable. His docs are aware he is taking it. I still worry that he is not able to reduce his prednisone dosage at all without pain coming back within an hour’s time. His labs are normal with the exception of a slightly elevated AST level, which was elevated before he started taking Aleve. I always appreciate your thoughts, opinions, and suggestions.
I really understand the pain your husband is going through. Normally for PMR responds well to prednisone. It might be good to have him talk to his rheumatologist to let him know the prednisone is not doing the job for his pain and ask if there are alternatives. Mayo Clinic lists a few but haven’t used any of them.
Other Connect members have talked about being on methotrexate for polymyalgia rheumatica which is one of the drugs mentioned on link above. @crhp194, @slbeall, @peach414144, are you able to provide @charlena any information about your experience with methotrexate?
have been on methotrexate for more than 7 years. it worked well for me. except now i have a very bad anemia which methotrexate can cause. perhaps it is causing my anemia so i have elected to stop the shots. guess i will now have more pain from the ra and pa but maybe i will live longer? ha ha. but LIFE IS GOOD. peachbarb
I take Tylenol Arthritis max twice a day if needed. My doctor said was ok but not Aleve.
been having pains in the feet up to the knees for about 2/3 yars now. doctors have nothing to say about this. now started to have sores on my feet to above the ankles for about 9 months now. the sores will not go away. is this the prelude to foot amputation? well time to get my mind off of this and get ready for holloweenie.
Hi @peach414144, has your doctor seen the sores on your feet? That sounds kind of serious if they are not healing.
Liked by GailBL, Volunteer Mentor
the doctors smile and say “this is normal for your age”. (80) they are not kidding. just see a doctor in my area and you will get the same treatment and answers. if i could afford it i would move. quite upsetting.
the sores are not healing completely.
That doesn’t sound very good. Have you tried any type of ointments or alternative stuff to help with the healing? I’ve read somewhere about the “magic” healing properties of turmeric root. I think someone said they would cut off a piece of the root and rub it on the affected area. Doctors don’t sound very helpful. Geez, just because we are old doesn’t mean we need to have sores on our feet that don’t want to heal.
I wish I could wish it away for you. I do hope they heal for you.
I am taking 1/2 tramadol in the am and 1/2 tramadol in the evening. Seems to help.
@peach414144, Do you have anyone who can take you to different doctors/specialist maybe in a larger city? You are not that old at 80! I know several people in their 80s and 90s and they are well taken care of by their doctors and are in good health. Don’t let them give you the run around. If you can’t find another doctor, insist that they diagnose and TREAT your problem with your feet. By letting it go, the situation could become worse for you. Good luck and let us know how you’re doing. Gailb
nope, no one. i have thought of this but my friends have either passed away or they cannot drive that far. but i thank you for yhour concern really and truly. think i’ll play a game on the internet for now. thank you.
version 126.96.36.199.3.2Page loaded in 0.442 seconds